Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 75, NWS Nashville, TN

June 25, 2007Davidson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 25, 2007, 2:43 PM CDT for Davidson County, Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2007, 2:43 PM CDT (19:43 UTC)
Expired
Jun 25, 2007, 3:15 PM CDT
In force
32 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Davidson County, TN

The radar

The Nashville radar (KOHX), 41 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 2:50 PM CDTTSTM WND DMG5 Ssw Nashville, TNLARGE TREE BRANCH DOWN AT CRIEVE HALL ELEMENTARY SCHOOL. ALSO HAD BRIEF POWER OUTAGES NORTH OF BRENTWOOD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1114 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
978 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 251943
SVROHX
TNC037-252015-
/O.NEW.KOHX.SV.W.0075.070625T1943Z-070625T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
243 PM CDT MON JUN 25 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN DAVIDSON COUNTY IN TENNESSEE...

* UNTIL 315 PM CDT

* AT 237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES WEST OF BELLE MEADE...OR
  ABOUT 14 MILES NORTHWEST OF FRANKLIN...AND MOVING NORTHEAST AT 20
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BELLE MEADE AND 8 MILES NORTHWEST OF FOREST HILLS BY 255 PM CDT...

LAT...LON 3606 8708 3598 8703 3610 8675 3627 8692
      3615 8701

$$

LAROSA
1 follow-up statement
000 
WWUS54 KOHX 252000
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
259 PM CDT MON JUN 25 2007

TNC037-252015-
/O.CON.KOHX.SV.W.0075.000000T0000Z-070625T2015Z/
DAVIDSON TN-
259 PM CDT MON JUN 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHWESTERN DAVIDSON COUNTY...

AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BELLE MEADE...OR ABOUT
8 MILES WEST OF NASHVILLE...MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTHWEST OF BERRY HILL BY 310 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3606 8708 3598 8703 3610 8675 3627 8692
      3615 8701

$$

LAROSA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:19 AM CDT, 11 hours 24 minutes earlier.

Area forecast discussion, Jun 25, 3:19 AM CDT, 11 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
319 AM CDT MON JUN 25 2007

.DISCUSSION...
BIG DIFFERENCE TODAY IN TERMS OF POP CHANCES. FOR BNA...THE MAV
COMES IN WITH A 10 POP WHILE THE MET AND FWC COMES IN WITH A 70 POP.
DEW POINT HISTORY ACTUALLY SIDES WITH THE MAV. YESTERDAY...DEWPOINTS
DROPPED DOWN INTO THE UPPER 50S FOR A WHILE IN THE AFTERNOON. THE
MET AND FWC HINTS TOWARD DEW POINTS REMAINING IN THE UPPER 60S. DEW
POINTS THAT HIGH WOULD HELP ELEVATE INSTABILITY AND INCREASE THE
LIKELIHOOD OF CONVECTION. UPPER 60 DEWPOINTS HOWEVER...APPEAR TO BE
TOO HIGH.

FURTHERMORE...18Z NAM UPWARD OMEGA FIELDS APPEAR TO BE DRIVEN
PRIMARILY VIA SPEED CONVERGENCE AS A SMALLER SCALE SFC HIGH DEVELOPS
ACROSS KY. THIS IS QUESTIONABLE AND I WILL THUS FAVOR THE MORE
UNIDIRECTIONAL SURFACE FLOW OF THE MAV.

ON THE OTHER HAND...THE DRY BIASED MAV HAS BEEN EVIDENT OVER THE
LAST SEVERAL DAYS. WILL THEREFORE CONTINUE WITH A TREND AND BLEND
PHILOSOPHY AND INCLUDE 30 POPS FOR ALL AREAS TODAY.

WEAK UPPER TROUGH AXIS PARALLEL TO THE OHIO RIVER WILL REMAIN
STATIONARY. THUS...NOCTURNAL TSTMS ACTIVITY WILL BE LIMITED ACROSS
MIDDLE TN OVER THE NEXT SEVERAL OVERNIGHTS.

FOR THE EXT PERIOD...UPPER TROUGH WILL BEGIN TO PULL EASTWARD BY THU
WITH AN INCREASING WESTERLY FLOW ALOFT. ASSOCIATED FRONTAL BOUNDARY
WILL BRING UNSETTLED CONDITIONS ON THU AND FRI. DRIER AND SLIGHTLY
COOLER AIR WILL WORK ITS WAY IN BEHIND THE FRONT ON SUNDAY.

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      92  69  91  69 /  30  20  30  10
CLARKSVILLE    91  67  91  67 /  30  20  30  10
CROSSVILLE     87  65  88  66 /  30  20  30  10
COLUMBIA       92  69  90  69 /  30  20  30  10
LAWRENCEBURG   93  69  89  68 /  30  20  30  10
WAVERLY        92  68  91  68 /  30  20  30  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Jun 25, 5:30 AM CDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT MON JUN 25 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-261030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT MON JUN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ACROSS THE MID STATE TODAY AND THIS EVENING.
NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

31

In the hours before

Local storm report, Jun 25, 2:41 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
241 PM CDT MON JUN 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     TSTM WND DMG     LAWRENCEBURG            35.25N 87.34W
06/25/2007                   LAWRENCE           TN   EMERGENCY MNGR

            TREES DOWN IN LAWRENCEBURG IN AN AREA EXTENDING FROM
            HIGHWAY 242 ON THE WEST SIDE TO BOBBY BREWER PARK ON THE
            EAST SIDE. MOST TREE DAMAGE ALONG DEBUS STREET AND HOOVER
            STREET. LIGHT POLES ALSO BLOWN DOWN AT BOBBY BREWER PARK.

&&

LKNIGHT

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.